MAUDE Adverse Event Report: AESCULAP AG AS ENDURO MENISCAL COMPONENT F1 10MM; KNEE ENDOPROSTHETICS

AESCULAP AG AS ENDURO MENISCAL COMPONENT F1 10MM; KNEE ENDOPROSTHETICS
Model Number NR870Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an as enduro meniscal component f1 10mm (part # nr870z) was implanted during a primary procedure performed approximately eight (8) years ago.According to the complainant, the patient underwent a revision surgery eight (8) years after the primary surgery due to loosening of the locking nut.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).Involved components nr408z-as femur extens.Stem 5° d18x117 cem.Less-51796357, nr177z-as tibia offset stem d17x92 cementless-51889470, nb011z-as enduro tibial comp.Offset cemented t1-51959113, nb014z-as enduro femoral component cemented f1l-51965668.
 
Additional Manufacturer Narrative
Updated a2 + a3: patient information.Updated b5: change of leading material + added involved components; description and patient information (also in b5 & b7).Updated d10: added involved components.Updated h6: codes.Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to change from leading material to involved component.All further information regarding this event will be reported in 9610612-2021-00748 from now on.Investigation results: visual investigation: the complained femur extension stem shows visible material deformations at the area of the interface to the femoral component.The components were examined visually and microscopically.Presumably, the individual components (femoral component, meniscal component and tibial component) were reassembled after explantation the wrong way.The femur box exhibits bone cement residues on the whole intended area.The bone cement shows traces of integration to cancellous bone.It has also been found that the femoral component was implanted with wedges.The medial side of the femur box exhibits clearly visible imprints which were caused from the femur stem.The interface of the stem to the femur box shows visible traces of movement between both components.The enduro hinge ring shows little signs of hyperextension.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction/additional information change from leading material to involved component: (b)(6) - as enduro meniscal component f1 10mm.New leading material: 9610612-2021-00748 ((b)(6) - as femur extens.Stem 5° d18x117 cem.Less).Implantation: (b)(6) 2011.1.Revision: (b)(6) 2013.2.Revision: (b)(6) 2021.Implantation of the enduro ktep on the left on (b)(6) 2013 as part of a two-stage septic prosthesis change.There were no interim follow-up visits.Before the peracute deterioration, the knee had not been pain-free for some time.The current deterioration was also preceded by a fall.Radiological disconnection of the anchoring nut with uncoupling of the femoral component from the stem extension and subsequent instability.The result was instability of the knee joint, which led to revision surgery.A revision surgery was necessary.Added involved components: involved components.(b)(6) - as tibia offset stem d17x92 cementless - lot 51889470.(b)(6) - as enduro tibial comp.Offset cemented t1 - lot 51959113.(b)(6) - as enduro femoral component cemented f1l - lot 51965668.(b)(6) - as enduro meniscal component f1 10mm - lot 51910601.(b)(6) - as nut f/femur extens.Stem all sz.Neutr.- lot 51931783.(b)(6) - as enduro femur spacer distal f1 4mm - lot 51858932.(b)(6) - as enduro femur spacer distal f1 4mm - lot 51900929.(b)(6) - as enduro tibia hemi-wedge t1 8mm rl/lm - lot 51907378.(b)(6) - as enduro tibia hemi-wedge t1 8mm rm/ll - lot 51786363.

Brand Name
AS ENDURO MENISCAL COMPONENT F1 10MM
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12303254
Report Number9610612-2021-00550
Device Sequence Number14335790
Product Code KRO
UDI-Device Identifier04046963937621
UDI-Public4046963937621
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR870Z
Device Catalogue NumberNR870Z
Device Lot Number51910601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NB011Z - LOT 51959113; NB011Z-51959113; NB014Z - LOT 51965668; NB014Z-51965668; NB026Z - LOT 51786363; NB036Z - LOT 51907378; NR177Z - LOT 51889470; NR177Z-51889470; NR400Z - LOT 51931783; NR408Z-51796357; NR861Z - LOT 51858932; NR861Z - LOT 51900929; NR870Z - LOT 51910601; NB011Z-51959113; NB014Z-51965668; NR177Z-51889470; NR408Z-51796357
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale